Arkansas, 2002

Damaging Wind in Arkansas, May 26, 2002

May 26, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 1:45 PM CST, 45 minutes earlier.

Area forecast discussion, May 26, 1:45 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN MAY 26 2002

SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND EAST OF INTERSTATE 30
OVER MOSTLY SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA. THE
ACTIVITY PROBABLY INTENSIFIED WITH DAYTIME HEATING AHEAD OF THE
ACTIVITY AS IT MOVED OUT OF OKLAHOMA INTO SOUTHWEST ARKANSAS.

LATEST RUC INDICATES ACTIVITY MAY INCREASE LATE THIS AFTERNOON OVER
EXTREME SOUTHERN ARKANSAS AND NORTH LOUISIANA WITH INCREASING LIFT.
SEVERAL VORTICITY MAXIMUMS WILL MOVE ACROSS THE AREA THROUGH THE
EVENING. WEAK SURFACE LOW MAY BE DEVELOPING AS WELL. SPC HINTS AT
AREA OF THUNDERSTORMS TO MOVE SOUTHEAST AS WELL INTO NORTH
LOUISIANA. WILL DECIDE AT LAST MINUTE TO ADD SEVERE OR NOT TO ZONES
IN SOUTHERN ARKANSAS AND NORTH LOUISIANA.

LONGER RANGE INDICATES RIDGING TO BUILD NORTH MONDAY AND DECREASE
CHANCE OF THUNDERSTORMS AS TROUGH ALONG CALIFORNIA COAST MOVES INTO
THE DESERT SOUTHWEST. ANOTHER SHORTWAVE TROUGH MOVES INTO THE
CENTRAL PLAINS TUESDAY. WEAK UPPER LOW FORMS OVER OKLAHOMA WEDNESDAY
AND SLOWLY MOVES SOUTH DISSIPATING BY FRIDAY. WILL KEEP CHANCE OF
RAIN WEDNESDAY THROUGH FRIDAY. WEATHER SHOULD IMPROVE ON THE WEEKEND
AS RIDGE BUILDS BACK IN FROM THE WEST.

TEMPERATURES SHOULD CONTINUE TO REACH THE UPPER 80S TO NEAR 90
DURING THE DAY AND MID 60S TO NEAR 70 AT NIGHT. SLIGHTLY COOLER
READINGS WEDNESDAY THROUGH FRIDAY WITH MORE CLOUD COVER.

9

PRELIMS...
SHV  068/088/067/089 3101
MLU  067/088/067/088 3111
TXK  067/087/067/087 4212
TYR  069/088/068/087 2102
LFK  069/090/068/088 2111

.SHV...NONE.

In the hours before

Special weather statement, May 26, 9:30 AM CST, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN MAY 26 2002

AN UPPER LEVEL SYSTEM MOVING EAST ACROSS SOUTHEAST OKLAHOMA THIS
MORNING INTO SOUTH ARKANSAS THIS AFTERNOON...COMBINED WITH
HEATING...ABUNDANT MOISTURE IN THE LOW AND MID LEVELS OF THE
ATMOSPHERE AND INSTABILITY...WILL CAUSE SCATTERED SHOWERS AND
THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. SOME STORMS MAY
BECOME STRONG...ESPECIALLY ACROSS SOUTHERN ARKANSAS...DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. ONLY SMALL HAIL IS EXPECTED
IN THE STRONGEST THUNDERSTORMS. ELSEWHERE SCATTERED THUNDERSTORMS
SHOULD DEVELOP BY LATE AFTERNOON AND CONTINUE IN EARLY EVENING DUE
TO DAYTIME HEATING IN COMBINATION WITH ENOUGH MOISTURE AND
INSTABILITY.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND STORM
SPOTTERS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.
Local storm report, May 26, 1:50 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0240 PM    RODESSA                   LA   1.00 INCH HAIL
05/26/02   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT

22

The radar

The Shreveport radar (KSHV), 112 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
May 26, 2:30 PM CST
Where
Columbia County, 10 mi NW of Magnolia
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -93.350

Several large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288444.